Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 70, NWS Austin/San Antonio, TX

May 24, 20155 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2015, 3:21 AM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 3:21 AM CDT (08:21 UTC)
Expired
May 24, 2015, 7:15 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX

The radar

The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WGUS54 KEWX 240821
FFWEWX
TXC123-149-177-285-287-241215-
/O.NEW.KEWX.FF.W.0070.150524T0821Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 715 AM CDT
    
* AT 321 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GONZALES...CUERO...YOAKUM...GIDDINGS...LA GRANGE...SCHULENBURG...
  HALLETTSVILLE...SHINER...FLATONIA...LEXINGTON...MOULTON...SHELBY...
  NIXON...WAELDER...SMILEY...FAYETTEVILLE...ROUND TOP...THOMASTON...
  HOCHHEIM AND SUBLIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 2906 9694 2910 9698 2894 9720 2892 9740
      2936 9785 2963 9761 2978 9732 3005 9702
      3026 9708 3040 9733 3056 9696 3049 9689
      3046 9690 3032 9674 3029 9665 3016 9679
      3014 9665 2996 9657 2963 9687 2934 9656

$$

HAMPSHIRE
2 follow-up statements
488 
WGUS74 KEWX 241041
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CDT SUN MAY 24 2015

TXC123-241051-
/O.CAN.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEWITT TX-
541 AM CDT SUN MAY 24 2015

...THE FLASH FLOOD WARNING FOR DEWITT COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
      2912 9760 2936 9785 2963 9761 2978 9732
      3005 9702 3026 9708 3040 9733 3046 9715
      3056 9696 3049 9689 3046 9690 3032 9674
      3029 9665 3016 9679 3014 9665 2996 9657

$$

TXC149-177-285-287-241215-
/O.CON.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-LAVACA TX-LEE TX-
541 AM CDT SUN MAY 24 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
FAYETTE...GONZALES...NORTHWESTERN LAVACA AND LEE COUNTIES...

AT 541 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS 
EXPECTED TO BEGIN SHORTLY IF NOT ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...YOAKUM...GIDDINGS...LA GRANGE...SCHULENBURG...
HALLETTSVILLE...SHINER...FLATONIA...LEXINGTON...MOULTON...SHELBY...
NIXON...WAELDER...SMILEY...FAYETTEVILLE...ROUND TOP...SUBLIME...
PALMETO...FEDOR AND CHEAPSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
      2912 9760 2936 9785 2963 9761 2978 9732
      3005 9702 3026 9708 3040 9733 3046 9715
      3056 9696 3049 9689 3046 9690 3032 9674
      3029 9665 3016 9679 3014 9665 2996 9657

$$

HAMPSHIRE
538 
WGUS74 KEWX 241215 RRA
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 AM CDT SUN MAY 24 2015

TXC149-177-285-287-241225-
/O.EXP.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-LAVACA TX-LEE TX-
715 AM CDT SUN MAY 24 2015

...THE FLASH FLOOD WARNING FOR FAYETTE...GONZALES...NORTHWESTERN
LAVACA AND LEE COUNTIES HAS EXPIRED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
      2912 9760 2936 9785 2963 9761 2978 9732
      3005 9702 3026 9708 3040 9733 3046 9715
      3056 9696 3049 9689 3046 9690 3032 9674
      3029 9665 3016 9679 3014 9665 2996 9657

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:14 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 24, 1:14 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CDT SUN MAY 24 2015

.AVIATION... /06Z TAF UPDATE/
CONVECTION HAS WEAKENED OVER AUS TEMPORARILY BUT WILL CONTINUE TO
REDEVELOP OVER SAT/SSF FOR SEVERAL MORE HOURS. TSRA SHOULD BE MORE
ISOLATED AROUND DRT AND WILL KEEP ONLY A MENTION OF VCSH FOR THE
REST OF THE OVERNIGHT. A STRONG CONVECTIVE BAND MOVING THROUGH THE
HILL COUNTRY SHOULD IMPACT SAT/SSF IN THE NEXT 2 TO 4 HOURS AND IN
THE AUS AREA AS LATE AS 11Z. SOME WEAKENING OF THESE CELLS MAY
DEVELOP AS THEY MOVE INTO DOWNDRAFT INFLUENCED AIR ALONG I-35. BY
12Z CONVECTION COULD BECOME MORE SCATTERED AND MAINLY EAST OF
I-35 WITH MESOSCALE MODELS SUGGESTING SLIGHTLY INCREASED STABILITY
BY MIDDAY. WILL LEAVE OUT THE SCATTERED AFTERNOON STORM THREAT FOR
NOW AND FOCUS ON THE MORE LIKELY EXPECTATION FOR LOWERING CIGS
TOMORROW EVENING.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT SAT MAY 23 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL
TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH
SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS
IN EFFECT THROUGH 7 PM ON SUNDAY.

IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY
THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35
CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG
BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF
THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING
INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS
BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST
AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR
THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN
THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH
THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF
CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT
ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS
ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL
BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE
SHORT TERM AFD.

FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP
A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT
TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF
AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE
LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT
THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING
THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY
MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER
TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING
ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF
CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY
FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO
THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE
WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING
TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS
A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE
MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN
BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH
SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY.
THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES
TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN
WITH HEIGHT.

DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND
ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS
AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A
WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE
WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY
SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO
TURN AROUND...DONT DROWN.

AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO
PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH
CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW
SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM).
BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM
THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG
OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS
ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW
AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER
AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT
HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW
SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE
LIMITED.

TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE
EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE
ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD
WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA
EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS
ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW
AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED
THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE
WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON
AREA RIVERS AND LAKES.

LONG TERM (MONDAY THROUGH SATURDAY)...
THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT
LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY.
THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN
CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL
TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND
STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF
PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE
AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD
SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES
REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED
TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS
CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO
RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3
SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES
SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM
MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF
TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER
THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO
MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING
AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE
SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD
SEVERE WEATHER DEVELOP.

THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT
RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP
CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER
LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A
SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A
LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE
AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO
NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  70  81  69  87 /  80  40  80  60  30
AUSTIN BERGSTROM INTL AIRPORT  82  69  81  68  87 /  80  40  80  60  30
NEW BRAUNFELS MUNI AIRPORT     83  69  81  70  87 /  70  40  80  50  30
BURNET MUNI AIRPORT            81  69  80  67  85 /  60  30  80  50  20
DEL RIO INTL AIRPORT           90  71  89  69  90 /  20  20  60  20  -
GEORGETOWN MUNI AIRPORT        80  69  80  68  86 /  70  30  80  50  20
HONDO MUNI AIRPORT             85  70  83  69  87 /  50  30  80  40  20
SAN MARCOS MUNI AIRPORT        82  69  81  69  86 /  80  40  80  60  30
LA GRANGE - FAYETTE REGIONAL   82  71  82  71  86 /  90  50  80  70  40
SAN ANTONIO INTL AIRPORT       84  71  82  71  87 /  60  30  80  50  20
STINSON MUNI AIRPORT           84  71  83  71  88 /  60  40  80  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...HAMPSHIRE
Hazardous weather outlook, May 23, 6:40 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT SAT MAY 23 2015

TXZ171>173-186>194-203>209-217>225-228-242345-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
640 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM
SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS
EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN
PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY
RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

TXZ183>185-202-242345-
VAL VERDE-EDWARDS-REAL-KINNEY-
640 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9
PM SATURDAY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT
FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE
THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED
SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH
THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED
TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1
TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND
RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN
EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT.

IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS...
CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO
FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND
ISOLATED BRIEF TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS
THROUGH 7 PM CDT SUNDAY EVENING.

WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME
HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY
EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL
OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL
TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT
RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL
ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE
THUNDERSTORM COMPLEX.

NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY
TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL
RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP
TO 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.

In the hours before

Local storm report, May 23, 11:51 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      DEVINE                  29.15N  98.90W
05/23/2015                   MEDINA             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS SEVERAL ROADS CLOSED IN DEVINE.

&&

EVENT NUMBER EWX1500473

ZEITLER
Local storm report, May 24, 12:36 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     CEDAR PARK              30.51N  97.83W
05/23/2015                   WILLIAMSON         TX   TRAINED SPOTTER

            MULTIPLE TREES SNAPPED OR UPROOTED...SOME TRUNKS AS
            LARGE AS 12 INCHES IN DIAMETER

&&

EVENT NUMBER EWX1500474

SBS
Special weather statement, May 24, 12:55 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1255 AM CDT SUN MAY 24 2015

TXZ185>187-203-204-240645-
MEDINA TX-BANDERA TX-UVALDE TX-REAL TX-KERR TX-
1255 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAL...NORTHWESTERN
MEDINA...WESTERN BANDERA...NORTHEASTERN UVALDE AND CENTRAL KERR
COUNTIES UNTIL 145 AM CDT...

AT 1255 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LOST
MAPLES STATE PARK TO REAGAN WELLS...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...LEAKEY...TARPLEY...VANDERPOOL...HUNT...INGRAM...
WALTONIA...GARNER STATE PARK...LOST MAPLES STATE PARK...RIO FRIO...
KERRVILLE STATE PARK...UTOPIA AND REAGAN WELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3011 9912 2955 9923 2952 9982 3005 9968
TIME...MOT...LOC 0555Z 259DEG 30KT 2996 9967 2954 9980

MO
Local storm report, May 24, 2:23 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      3 N RIO FRIO            29.68N  99.73W
05/24/2015                   REAL               TX   LAW ENFORCEMENT

            OVER A FOOT OF WATER OVER THE ROAD AT SECOND CROSSING
            ON FM 1120.

&&

EVENT NUMBER EWX1500475

LJH
Local storm report, May 24, 3:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      5 ENE FISCHER           30.00N  98.20W
05/24/2015                   HAYS               TX   FIRE DEPT/RESCUE

            FISCHER STORE ROAD BRIDGE OVER THE BLANCO RIVER IS
            DESTROYED WEST OF WIMBERLEY.

&&

EVENT NUMBER EWX1500476

LJH
Local storm report, May 24, 3:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     FLASH FLOOD      3 SSW KYLE              29.95N  97.90W
05/24/2015                   HAYS               TX   BROADCAST MEDIA

            4 PEOPLE TRAPPED ON ROOF...OTHERS STILL
            INSIDE...HELICOPTER RESCUE HAS BEEN REQUESTED

&&

EVENT NUMBER EWX1500478

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:11 PM CDTSpecial Weather StatementEWXFrio49 min
May 23, 7:25 PM CDTFlash Flood WarningEWXFrio, Zavala3 hr
May 23, 7:27 PM CDTRiver Flood WarningEWXKerr31 hr
May 23, 7:27 PM CDTRiver Flood WarningEWXKendall19 hr
May 23, 7:39 PM CDTRiver Flood WarningEWXBlanco24 hr
May 23, 7:49 PM CDTSpecial Weather StatementEWXHays26 min
May 23, 7:50 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina40 min
May 23, 7:52 PM CDTRiver Flood WarningEWXUvalde21 hr
May 23, 7:55 PM CDTTornado WarningEWXBexar, Medina35 min
May 23, 8:02 PM CDTFlash Flood WarningEWXFrio3 hr
May 23, 8:04 PM CDTSevere Thunderstorm WarningEWXBlanco, Hays, Travis41 min
May 23, 8:10 PM CDTFlash Flood WarningEWXBandera, Medina, Uvalde3 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXComal22 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXHays55 hr
May 23, 8:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales4 days
May 23, 8:13 PM CDTRiver Flood WarningEWXDeWitt8 days
May 23, 8:13 PM CDTTornado WarningEWXHays, Travis32 min
May 23, 8:23 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Blanco, Burnet, Comal, Hays and 2 more3 hr
May 23, 8:23 PM CDTTornado WarningEWXBexar37 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Comal, Frio, Guadalupe43 min
May 23, 8:40 PM CDTRiver Flood WarningEWXUvalde32 hr
May 23, 8:40 PM CDTRiver Flood WarningEWXFrio6 days
May 23, 8:43 PM CDTTornado WarningEWXTravis32 min
May 23, 8:45 PM CDTSpecial Weather StatementEWXHays45 min
May 23, 8:55 PM CDTTornado WarningEWXHays, Travis35 min
May 23, 8:56 PM CDTRiver Flood WarningEWXKerr26 hr
May 23, 9:07 PM CDTSpecial Weather StatementEWXAtascosa, Caldwell, Guadalupe, Wilson53 min
May 23, 9:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis44 min
May 23, 9:18 PM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Wilson3 hr
May 23, 9:32 PM CDTTornado WarningEWXBurnet, Williamson31 min
May 23, 9:32 PM CDTTornado WarningEWXBurnet, Williamson28 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningEWXWilliamson51 min
May 23, 9:52 PM CDTFlash Flood WarningEWXBastrop, Lee3 hr
May 23, 10:03 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee, Williamson42 min
May 23, 10:31 PM CDTFlash Flood WarningEWXFrio, Medina, Uvalde, Zavala3 hr
May 23, 10:35 PM CDTSpecial Weather StatementEWXAtascosa, Gonzales40 min
May 23, 10:47 PM CDTSpecial Weather StatementEWXFayette28 min
May 23, 10:49 PM CDTAreal Flood WarningEWXBandera, Real3 hr
May 23, 10:51 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 23, 10:53 PM CDTRiver Flood WarningEWXTravis40 hr
May 23, 11:05 PM CDTRiver Flood WarningEWXUvalde28 hr
May 23, 11:13 PM CDTFlash Flood WarningEWXBlanco, Burnet, Comal, Hays, Travis, Williamson3 hr
May 23, 11:14 PM CDTFlash Flood WarningEWXAtascosa, Bexar3 hr
May 23, 11:24 PM CDTFlash Flood Warning EmergencyEWXHays6 hr
May 23, 11:38 PM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Val Verde3 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar19 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar44 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar27 hr
May 23, 11:57 PM CDTRiver Flood WarningEWXBexar, Wilson55 hr
May 24, 12:03 AM CDTRiver Flood WarningEWXMedina22 hr
May 24, 12:03 AM CDTRiver Flood WarningEWXMedina22 hr
May 24, 12:25 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Gillespie, Kendall and 3 more6 hr
May 24, 12:55 AM CDTSpecial Weather StatementEWXBandera, Kerr50 min
May 24, 1:25 AM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays8 hr
May 24, 1:34 AM CDTFlash Flood WarningEWXFrio, Medina, Uvalde, Zavala3 hr
May 24, 2:09 AM CDTFlash Flood WarningEWXBastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more5 hr
May 24, 2:23 AM CDTRiver Flood WarningEWXWilliamson21 hr
May 24, 5:11 AM CDTFlash Flood Warning EmergencyEWXHays3 hr
May 24, 7:29 AM CDTRiver Flood WarningEWXBexar, Guadalupe20 hr
May 24, 7:29 AM CDTRiver Flood WarningEWXKarnes4 days
May 24, 8:06 AM CDTAreal Flood WarningEWXHays6 hr
May 24, 8:32 AM CDTRiver Flood WarningEWXTravis21 hr
May 24, 8:47 AM CDTFlash Flood Warning EmergencyEWXCaldwell, Guadalupe, Hays3 hr
May 24, 9:17 AM CDTRiver Flood WarningEWXCaldwell, Gonzales22 hr
May 24, 9:23 AM CDTRiver Flood WarningEWXGonzales5 days
May 24, 9:56 AM CDTRiver Flood WarningEWXKarnes3 days
May 24, 11:38 AM CDTAreal Flood WarningEWXCaldwell, Guadalupe, Hays6 hr
May 24, 2:12 PM CDTAreal Flood WarningEWXHays3 hr
May 24, 3:22 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more34 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.